This Common Medication Can Turn Your Lips Blue - Health Digest



In addition to the lips, naproxen can also prompt one’s fingernails or skin to take on a bluish tint (via Mayo Clinic). The National Health Service (NHS) cautions that such side effects could be indicative of a severe allergic reaction to the drug and warrant immediate medical attention.

Naproxen may also cause one’s lips, skin, or fingernails to turn blue in the event of a negative drug interaction. In a 2006 case report published in Boletín de la Asociación Médica de Puerto Rico, researchers outlined the case of a man in his late 40s who had been diagnosed with depression and developed methemoglobinemia after ingesting a large amount of various different medications, including 20 naproxen pills. Methemoglobinemia, sometimes alternatively referred to as blue baby syndrome, is a potentially fatal condition in which a lack of oxygen in the blood causes one’s skin, nails, or lips to turn blue (via Cleveland Clinic). The condition is often seen in association with the use of certain oxidizing medications. With prompt treatment, the patient’s skin discoloration completely subsided within 1 hour.



Source link

Related Post